Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 27, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Aug 14, 2012, 2:42 PM CDT for 4 counties in South Dakota. It took effect at Aug 15, 2012, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2012, 2:42 PM CDT (19:42 UTC)
- In effect from
- Aug 15, 2012, 11:00 AM CDT
- Expired
- Aug 15, 2012, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD
The radar
The Rapid City radar (KUDX), 201 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WWUS73 KABR 141942 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 242 PM CDT TUE AUG 14 2012 ...STRONG NORTHWEST WINDS TO DEVELOP ON WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION ON WEDNESDAY. IN FACT...SUSTAINED NORTHWEST WINDS AS HIGH AS 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA BY MID MORNING ON WEDNESDAY AND PERSIST WELL INTO THE AFTERNOON. SDZ033-035-045-048-150745- /O.NEW.KABR.WI.Y.0027.120815T1400Z-120816T0000Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 242 PM CDT TUE AUG 14 2012 /142 PM MDT TUE AUG 14 2012/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * TIMING...BY 9 AM CDT...STRONG NORTHWEST WINDS SHOULD BE DEVELOPING ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
417 WWUS73 KABR 150809 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 309 AM CDT WED AUG 15 2012 ...STRONG NORTHWEST WINDS TO DEVELOP TODAY... .A STRONG COLD FRONT WILL SLIDE THROUGH THE AREA TODAY RESULTING IN VERY WINDY CONDITIONS. NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 35 MPH WITH LOCALLY HIGHER GUSTS WILL BEGIN IN THE LATE MORNING HOURS AND PERSIST INTO THE EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA. SDZ033-035-045-048-152015- /O.EXT.KABR.WI.Y.0027.120815T1600Z-120816T0000Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 309 AM CDT WED AUG 15 2012 /209 AM MDT WED AUG 15 2012/ ...WIND ADVISORY NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...BY 11 AM CDT...STRONG NORTHWEST WINDS SHOULD BE DEVELOPING ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VIPOND
875 WWUS73 KABR 152008 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 308 PM CDT WED AUG 15 2012 ...STRONG NORTHWEST WINDS WILL CONTINUE INTO EARLY EVENING... .A STRONG COLD FRONT WILL CONTINUE TO PUSH EAST ACROSS THE EASTERN DAKOTAS AND INTO MINNESOTA THROUGH THIS EVENING. STRONG NORTHWEST WINDS WILL PERSIST BEHIND THIS FRONT ACROSS PORTIONS OF WESTERN AND CENTRAL SOUTH DAKOTA. SDZ033-035-045-048-160000- /O.CON.KABR.WI.Y.0027.000000T0000Z-120816T0000Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 308 PM CDT WED AUG 15 2012 /208 PM MDT WED AUG 15 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING BY DARK. * WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
711 WWUS73 KABR 160001 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 701 PM CDT WED AUG 15 2012 SDZ033-035-045-048-160115- /O.EXP.KABR.WI.Y.0027.000000T0000Z-120816T0000Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 701 PM CDT WED AUG 15 2012 /601 PM MDT WED AUG 15 2012/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 14, 12:39 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 12:39 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1239 PM CDT TUE AUG 14 2012 .UPDATE... UPDATED AVIATION DISCUSSION BELOW FOR 18Z TAFS. ONLY CHANGE MADE TO THE TODAY PERIOD UPDATE WAS TO ADJUST THE END TIMING OF SLT CHANCE POPS/ISOD SHOWER/TSTORM MENTION OVER THE EASTERN HALF OF FORECAST ZONES. THERE IS THE SUBTLEST OF MID-LEVEL SHORTWAVES WORKING ACROSS THE DAKOTAS THIS MORNING WITH SOME WEAK MID-LEVEL MOISTURE AND WARM AIR ADVECTION/FORCING TO GENERATE CLOUD COVER AND SOME SCATTERED SPRINKLES...WEAK RAIN SHOWER RETURNS OVER THE EASTERN CWA THIS MORNING. PRECIPITATION/CLOUD COVER SHOULD BE DIMINISHING ACROSS THE FAR EASTERN FORECAST ZONES BY MID AFTERNOON. THE REST OF THE FORECAST IS IN FINE SHAPE. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH THURSDAY FORECAST CHALLENGES REMAIN PRECIPITATION CHANCES AND TEMPERATURES DURING THE NEXT FEW DAYS. SURFACE HIGH PRESSURE REMAINS DRAPED ACROSS THE EASTERN DAKOTAS AND MINNESOTA WHILE AN AREA OF LOW PRESSURE SITS ACROSS SE MONTANA AND NE WYOMING. ASSOCIATED FRONTAL BOUNDARY EXTENDS ESEWD FROM WESTERN SOUTH DAKOTA TWD NW IOWA. A FEW SCT SHOWERS WITH EMBEDDED ISOLD TSTMS HAVE BEEN PUSHING EWD ACROSS CENTRAL SOUTH DAKOTA EARLY THIS MORNING. WILL HOLD ONTO THE SLIGHT CHANCE MENTION OF THE SHOWERS AND TSTMS THIS MORNING ACROSS PORTIONS OF THE CWA AS MID LVL WAA CONTINUES TO PUSH INTO THE AREA AND A WEAK S/W PASSES THRU THE NW FLOW ALOFT. OTHERWISE ANTICIPATE A MAINLY DRY DAY ACROSS THE AREA AS THE AFOREMENTIONED FRONTAL BOUNDARY LIFTS NEWD INTO OUR WESTERN CWA. AFTERNOON TEMPS SHOULD MAKE IT INTO THE LOW 90S THERE WHILE SLIGHTLY COOLER AIR RESIDES TO THE NORTH AND EAST. FOR TONIGHT ANOTHER ROUND OF SHOWERS AND TSTMS WILL BE POSSIBLE IN THE EAST AS YET ANOTHER SUBTLE MID LVL S/W PASSES THRU THE NW FLOW ALOFT COMBINED WITH THE WAA AND LLJ PATTERN. WEDNESDAY WILL BE A MARKED TRANSITION DAY AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST ALLOWING FOR VERY AUTUMN LIKE CONDITIONS TO RETURN BY THE END OF THE PERIOD. MDL GUIDANCE IS COMING INTO ALIGNMENT SOME MORE REGARDING THIS SYSTEM BUT ENOUGH INCONSISTENCY REMAINS FOR THIS FORECASTERS CONFIDENCE TO REMAIN LOW. SHORT TO MEDIUM RANGE GUIDANCE ADVERTISING A FRONTAL PASSAGE MID TO LATE MORNING WEST TO MID TO LATE AFTN EAST. IF THIS RESULT VERIFIES...PORTIONS OF OUR EASTERN AND SERN CWA WILL STAND THE BEST CHANCE AT SEEING SOME ROUGH WEATHER. POPS AND WX FORECAST REMAIN UNTOUCHED FROM INHERITED AT THIS TIME DUE TO LOWER CONFIDENCE IN EXACT TIMING OF THIS SYSTEM. AT ANY RATE...STRONG NW WINDS AND MUCH COOLER AIR WILL QUICKLY USHER IN BEHIND THIS SYSTEM FOR LATE WEDNESDAY INTO THURSDAY. READINGS ARE LIKELY TO START OUT IN THE 50S EARLY THURSDAY AND ONLY WARM INTO THE LOW TO MID 70S BY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY OVERALL PATTERN FOR THE EXTENDED STILL LOOKS DRY AND COOLER THAN NORMAL. SFC HIGH PRESSURE WILL SIT UNDER NORTHWESTERLY UPPER FLOW THROUGH THE PERIOD. TOOK THE POPS OUT OF SATURDAY FORECAST IN THE EAST...THOUGH THERE IS SOME POTENTIAL FOR SHOWER DEVELOPMENT IN THE EAST UNDER A SFC TROF. HOWEVER MODELS ARE NOT CONSISTENT WITH POSITION OR TIMING OF PRECIP. GFS IS THE ONLY MODEL WITH ANY PRECIP OVER THE REGION THIS WEEKEND. TEMPERATURES WILL CONTINUE TO TOP OUT 5 TO 10 DEGREES BELOW NORMAL THROUGH MONDAY. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. MID LEVEL CLOUDS WILL BE ON THE DECREASE ACROSS KABR/KATY THROUGH THE AFTERNOON AND EARLY EVENING HOURS. BY WEDNESDAY MORNING A STRONG COLD FRONT WILL BE MOVING ACROSS KMBG/KPIR...SWITCHING WINDS TO THE NORTHWEST. THIS WIND SHIFT HAS BEEN INSERTED INTO THESE TWO TAF SITES LATE IN THE FORECAST TIME FRAME. IT HAS BEEN LEFT OUT OF KABR AND KATY AT THIS TIME SINCE EXPECTED FRONTAL PASSAGE WILL BE BETWEEN 18Z AND 21Z WEDNESDAY...BUT WILL BE INSERTED INTO 00Z TAFS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...VIPOND LONG TERM...WISE AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 14, 5:06 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 506 AM CDT TUE AUG 14 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-151015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 506 AM CDT TUE AUG 14 2012 /406 AM MDT TUE AUG 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND AGAIN TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. SOME STORMS COULD BE STRONG THAT MAY RESULT IN GUSTY WINDS AND OR HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. VIPOND
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.